Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Mar 28, 2012, 4:22 AM EDT. It took effect at Mar 28, 2012, 8:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2012, 4:22 AM EDT (08:22 UTC)
- In effect from
- Mar 28, 2012, 8:00 AM EDT
- Expired
- Mar 29, 2012, 5:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 4:11 PM EDT, 12 hours 11 minutes earlier.
Area forecast discussion, Mar 27, 4:11 PM EDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
411 PM EDT TUE MAR 27 2012
.SYNOPSIS...
ISSUED AT 408 PM EDT TUE MAR 27 2012
12Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW POTENT NEGATIVELY
TILTED SHRTWV/STACKED LO MOVING ENEWD THRU NRN MN ON TOP OF MEAN RDG
OVER THE SE CONUS. PCPN/WARM CONVEYOR BELT WELL E OF THE LO HAS
MOVED E OF THE CWA...BUT LO CLDS LINGER IN THE RELATIVELY MOIST LYR
ASSOCIATED WITH SHARP WAD INVRN DEPICTED ON THE 12Z RAOBS. SKIES ARE
MOCLR OVER MN UNDER THE DRY SLOT/JET SURGE REGION OF THE LO...AND
TEMPS HAVE RISEN WELL INTO THE 50S AND 60S IN THAT AREA. DESPITE
THIS SHARP WAD STABILITY...GUSTY S WINDS UP TO 50 MPH UNDER SHARP
PRES GRADIENT BTWN THE LO AND RETREATING HI PRES OVER SE ONTARIO
HAVE IMPACTED LOCATIONS NEAR THE LK SUP SHORE...PROMPTING ISSUANCE
OF WIND ADVY. IN FACT...THE 12Z MPX RAOB INDICATED A WIND SPEED OF
61KTS AT 3K FT AGL WITHIN THE STABLE INVRN LYR. THE S WIND OFF THE
RELATIVELY CHILLY LK MI WATERS HAVE ENHANCED THE LLVL STABILITY AND
PREVENTED THE WINDS IN THAT AREA FM BEING AS STRONG AS NEAR LK SUP.
FARTHER TO THE W...DEEP WRAP ARND MSTR SHOWN ON THE 12Z BISMARCK
RAOB IS MOVING INTO NW NW IN THE WAKE OF THE DEPARTING LO.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 408 PM EDT TUE MAR 27 2012
MAIN FCST CONCERNS IN THE SHORT TERM FOCUS ON WINDS/CLD TRENDS AND
PSBL WRAP ARND -SHRA AS MN LO MOVES ACRS NRN LK SUP AND INTO SE
ONTARIO ON WED.
TNGT...SHRTWV/CLOSED LO IN MN ARE PROGGED TO MOVE INTO SE ONTARIO
JUST NE OF THE SAULT BY 12Z WED. AS THE PRES GRADIENT WEAKENS AT
LEAST TEMPORARILY WITH THE APRCH OF THE SFC LO...EXPECT WINDS TO
DIMINISH LATE THIS AFTN/EARLY EVNG. SO WL LET THE GOING WIND ADVY
EXPIRE AT 21Z AS SCHEDULED. ALTHOUGH THE EARLY EVNG WL BE PCPN FREE
FOR THE MOST PART UNDER DRY SLOT...MORE CLDS/SCT -SHRA WL ARRIVE FM
THE W AS THE WRAP ARND MSTR ACCOMPANYING THE EWARD MOVING LO PRES
SLIDES INTO THE UPR LKS. STRONG W H925 WINDS UP TO 40-50 KTS ON THE
WRN FLANK OF THE LO WL ADVECT MUCH COOLER AIR INTO THE AREA...WITH
H85 TEMPS FCST AS LO AS -2C OR -3C OVER THE W BY 12Z...BUT FCST WBLB
ZERO HGT WELL ABV 1K FT SUGS THE PCPN WL REMAIN MAINLY IN THE FORM
OF RA EXCEPT OVER THE HIER TERRAIN OF THE W LATE. EXPECT STRONG W
WINDS TO IMPACT THE W LATE AS WELL...WITH WIND GUSTS APRCHG ADVY LVL
AGAIN OVER THE FAR W S OF CMX WHERE THE CORE OF STRONGEST WINDS
COINCIDES WITH THE INCOMING H85 THERMAL TROF. CONSIDERED EXTENDING
WIND ADVY FOR THE KEWEENAW...BUT AXIS OF STRONGER WINDS POINTING
TOWARD THIS EXPOSED AREA DOES NOT COINCIDE WITH THERMAL TROFFING/
REDUCED STABILITY THAT WOULD ENHANCE MIXING.
WED...AS THE CLOSED LO TO THE E MOVES FARTHER AWAY...SFC HI PRES RDG
WL BLD INTO THE AREA UNDER RISING H5 AHEAD OF PROGRESSIVE UPR RDG IN
THE PLAINS. MRNG -SHRA...MIXED WITH SN PER LOWER WBLB ZERO HGTS AS
H85 TEMPS FALL TO ARND -5C...MAINLY IN THE UPSLOPE AREAS OVER THE
NRN TIER WL DIMINISH WITH TIME UNDER NEGATIVE DYNAMICS/MID LVL
DRYING AND GRDLY MORE ACYC FLOW... BUT FCST SDNGS SUG PLENTY OF LO
CLD WL LINGER...SO TENDED TOWARD THE LOWER END OF GUIDANCE FOR
TEMPS. AS THE LO MOVES AWAY AND HI PRES MOVES TOWARD THE AREA...THE
WINDS WL DIMINISH.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 408 PM EDT TUE MAR 27 2012
WED NIGHT...H925 TEMPS AROUND -6C WILL LEAD TO ENOUGH LK INSTABILITY
TO KEEP CLOUDS GOING THROUGH MUCH OF THE NIGHT FOR LOCATIONS FAVORED
BY VEERING N TO NE WINDS NEAR LK SUPERIOR. LINGERED SLIGHT CHANCES
THROUGH THE EVENING FOR THE NRLY FAVORED LOCATIONS BEFORE
DIMINISHING IT OVERNIGHT. DID HOLD ON TO THE SLIGHTS LONGER FOR THE
UPSLOPE LOCATIONS IN NCNTRL UPPER MI...ALTHOUGH THE LOWERING
INVERSION WILL LIMIT CLOUD DEPTH.
THURS SHOULD BE A SIMILAR DAY TO YESTERDAY WITH HUDSON BAY HIGH
PRESSURE RIDGE OVER UPPER MI. NE WINDS WILL PULL DRIER AIR INTO
UPPER MI AND LEAD TO A MOSTLY SUNNY DAY OVER THE EAST HALF. FARTHER
WEST...MID CLOUDS WILL BE WORKING OVER THE AREA THROUGH THE
AFTERNOON...ALONG WITH SOME SHOWERS OVER WRN LK SUPERIOR...AHEAD OF
THE APPROACHING SHORTWAVE. HIGHS WILL BE WARMEST INTERIOR AWAY FROM
THE LK SUPERIOR INFLUENCE...WHICH WILL ALLOW FOR DEEPER MIXING AND
HIGHS RISING INTO THE MID-UPPER 40S. OTHERWISE...LOCATIONS NEAR LAKE
SUPERIOR WILL BE IN THE UPPER 30S AND LOWER 40S. DEWPOINTS ARE THE
MAIN ADJUSTMENT TO THE FORECAST...AS MODELS ARE COMING INTO BETTER
AGREEMENT WITH ML DEWPOINTS FALLING INTO THE SINGLE DIGITS ABOVE
ZERO OVER THE ERN CWA. WILL DROP TD VALUES AGAIN SEVERAL DEGREES
OVER THE ERN CWA INTO THE UPPER TEENS. MAY NEED TO DROP THEM EVEN
MORE...SINCE MIXED LAYER DEWPOINTS VERIFIED FAIRLY WELL YESTERDAY.
THURS NIGHT...CLEAR INITIALLY AND WITH THE LIGHT WINDS OVER THE ERN
CWA...SHOULD SEE A QUICK FALL IN TEMPS DURING THE EVENING HOURS. BUT
INCREASING CLOUDS AHEAD OF THE APPROACHING SHORTWAVE WILL CAUSE THE
TEMPS TO RISE THROUGH THE NIGHT. TRIED TO SHOW A QUICK DROP IN
THE EVENING...BUT UNSURE THE AMOUNT OF WARMING WITH LIMITED
WINDS AND MAINLY MID-HIGH CLOUDS...SO HAVE HELD THEM STEADY. SHOWERS
ENTERING THE WRN HALF OF THE CWA DURING THE OVERNIGHT
HOURS. ASSOCIATED WITH H850-700 WAA IN THE EVENING...WHICH THEN
FOCUSES FARTHER S THROUGH THE OVERNIGHT HOURS. THIS SHOULD DIMINISH
THE COVERAGE OF THE SHOWERS AS THEY PUSH E. PTYPE IS TRICKY SINCE IT
WILL BE FALLING AS SNOW...BUT THEN AN ISOTHERMAL LAYER AT 0C LOOKS
TO SETUP FROM 2-6KFT BEFORE NEAR SFC TEMPS BELOW 2KFT WILL BE ABOVE
FREEZING. THIS CREATES A SNOW/RAIN MIX SCENARIO AND SMALL
DIFFERENCES IN THE THERMAL PROFILE WILL DETERMINE PCPN TYPE.
THUS...WENT WITH A RAIN/SNOW MIX OVER UPPER MI...WITH BETTER SNOW
CHANCES TO THE NE HALF.
FRI...MODELS BECOMING MORE CONSISTENT ON THE BULK OF THE PCPN GOING
S OF THE CWA WITH THE SHORTWAVE WEAKENING AS IT TRIES TO PUSH
THROUGH THE UPPER RIDGE AND FOCUSING OF THE BETTER H850-700 WAA
FARTHER SE OVER LK MI AND LOWER MI. THEREFORE...HAVE A DIMINISHING
TREND OVER THE ERN CWA THROUGH THE DAY DUE TO THE PERSISTENT LLVL
DRY AIR FROM THE HUDSON BAY HIGH. SHOULD BE A MIX OF RAIN/SNOW IN
THE MORNING BEFORE DAYTIME HEATING WOULD CHANGE ANY LINGERING PCPN
TO RAIN.
EXTENDED /FRIDAY NIGHT THROUGH TUESDAY/...
HPC FOLLOWED A 00Z GFS/ECMWF ENS MEAN FOR DAYS 5-7...SINCE THERE IS
DECENT CONSISTENCY IN THE TROUGH MOVING OUT OF THE WRN CONUS DURING
THAT TIMEFRAME.
ANOTHER SHORTWAVE MOVES THROUGH THE UPPER GREAT LKS FOR FRI NIGHT
INTO SAT. MOISTURE IS FAIRLY LIMITED...ALONG WITH H850-700 Q-VECTOR
CONV...SO THINK OVERALL PCPN CHANCES WILL BE LIMITED.
UPPER RIDGE BUILDS OVER THE AREA ON SAT NIGHT INTO SUN NIGHT IN
RESPONSE TO UPPER TROUGH OVER THE WRN CONUS SHIFTING INTO THE
PLAINS STATES. DETERMINISTIC RUNS STILL DIFFERING IN THE
INTENSITY/AMPLITUDE OF THIS TROUGH...WITH THE 00Z GFS MUCH DEEPER
AND THE 00Z ECMWF BROADER AND OVER THE CNTRL/NRN PLAINS. 12Z GFS
HAS TRENDED TOWARDS THE 00Z ECMWF AND WILL FOLLOW THE
HPC SOLN AND HAVE THE BROAD SFC LOW OVER THE CNTRL/NRN PLAINS ON SUN
SLIDING SE THROUGH THE UPPER MISS VALLEY AND LOWER GREAT LKS THROUGH
TUES. BEFORE THAT...WARM FRONT LOOKS TO SETUP SOMEWHERE OVER THE
UPPER GREAT LKS OR SRN ONTARIO...WHICH WOULD HAVE A LARGE AFFECT ON
HIGHS. DIFFERENCES IN MODEL SOLNS GIVE UNCERTAINTY IN TEMPS FOR
SUN...AS H850 TEMPS RANGE FROM 7-14C. MAY NOT MIX QUITE THAT
HIGH...BUT MIXING TO H900 WOULD STILL YIELD HIGHS IN THE 60S. SO
HAVE BUMPED UP THE EXISTING FORECAST A FEW DEGREES.
HEADING INTO SUN NIGHT THROUGH TUES...AREA WILL BE ON THE
NRN FRINGES OF THE SFC LOW FEATURES. IF THE LOW TRENDS TOWARDS THE
00Z GFS...WILL LIKELY BE DRY...BUT IF THE 00Z ECMWF AND 12Z GFS ARE
CORRECT WE/LL HAVE BETTER SHOT OF SEEING PCPN. DON/T SEE ANY REASON
TO GO ANYTHING MORE THAN LOW END CHANCES AND WILL KEEP THE PCPN AS
RAIN WITH THE ABUNDANT WARM AIR REMAINING OVER THE AREA.
AS THIS UPPER TROUGH SHIFTS E FOR THE END OF THE WEEK...COULD SEE A
TRANSITION TO A BELOW NORMAL TEMPERATURE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 128 PM EDT TUE MAR 27 2012
THE STRONG WINDS ABOVE THE SFC ARE MIXING DOWN...WITH GUSTS OF 25 TO
35KTS EXPECTED THROUGH TONIGHT. GUST WINDS WILL REMAIN AT CMX...BUT
IT REMAINS UNCERTAIN IF GUSTS NEAR 40KTS WILL BE POSSIBLE OVERNIGHT.
A COLD FRONT MOVING IN FROM THE WEST SHOULD BE EAST OF ALL 3 SITES
BY 05Z...WINDS WILL SLOWLY TURN W...AND THEN NW BY 12Z WEDNESDAY
WITH LAKE ENHANCED SHOWERS POSSIBLE /MAINLY AT CMX/. CIGS WILL DROP
BEHIND THE COLD FRONT...AND MAY NEED TO BE LOWERED AT ALL
SITES...ESPECIALLY AT CMX WHERE THE WIND DIRECTION WILL BE MORE
FAVORABLE FOR LOW CLOUDS. CIGS WILL THEN START TO IMPROVE FROM WEST
TO EAST TOWARD THE END OF THE TAF PERIOD.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 408 PM EDT TUE MAR 27 2012
ALTHOUGH THE GOING S GALES OVER THE E HALF OF LK SUP WILL DIMINISH
BY EARLY THIS EVENING AS LO PRES IN MN/WEAKER PRES GRADIENT
ARRIVE...A STRONGER W TO NW WIND WILL REDEVELOP LATER TONIGHT AS THE
LO MOVES TO THE E ACROSS LAKE SUP...WITH MORE GALE FORCE WINDS OVER
MAINLY THE W AND NCENTRAL AT TIMES INTO WED MORNING WHEN THE ARRIVAL
OF COLDER AIR AS WELL WILL RESULT IN ENHANCED MIXING. THE APPROACH
OF A HI PRES RIDGE AND WEAKER PRES GRADIENT WILL RESULT IN
DIMINISHING WINDS BY WED AFTERNOON.
HIGH PRESSURE RIDGE OVER THE AREA ON WED NIGHT WILL LEAD TO
DIMINISHING WINDS AS THEY BACK TO THE NE. EXPECT WINDS TO STAY
BELOW 20KTS FOR MUCH OF THE PERIOD AS A SERIES OF WEAK DISTURBANCES
AND HIGH PRESSURE RIDGES MOVE ACROSS THE AREA THROUGH THE WEEKEND.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND ADVISORY UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON FOR
MIZ001>006-009.
LAKE SUPERIOR...
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LSZ267.
GALE WARNING UNTIL 11 AM EDT WEDNESDAY FOR LSZ266.
GALE WARNING FROM 5 AM TO 11 AM EDT WEDNESDAY FOR LSZ244-245-264.
GALE WARNING FROM 11 PM EDT /10 PM CDT/ THIS EVENING TO 5 AM EDT
/4 AM CDT/ WEDNESDAY FOR LSZ241-242-263.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR LSZ248>251.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...KC
SHORT TERM...KC
LONG TERM...SRF
AVIATION...TITUS
MARINE...KC/SRFHazardous weather outlook, Mar 27, 4:04 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 404 PM EDT TUE MAR 27 2012 MIZ001>007-009>014-084-085-281200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 404 PM EDT TUE MAR 27 2012 /304 PM CDT TUE MAR 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECT SOUTHERLY WIND GUSTS OF 35 TO 40 MPH THROUGH THIS EVENING FOR LOCATIONS NEAR LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF WIND DAMAGE WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-281200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 404 PM EDT TUE MAR 27 2012 /304 PM CDT TUE MAR 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SOUTHERLY GALES TO 40 KNOTS WILL CONTINUE THROUGH EARLY EVENING OVER EASTERN LAKE SUPERIOR. IN ADDITION...WESTERLY GALE FORCE GUSTS TO 35 KNOTS WILL BE POSSIBLE TONIGHT OVER MUCH OF LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED WEDNESDAY MORNING OVER CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER PRODUCT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-281200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 404 PM EDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. SRF
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.